Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 70, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 29, 2002, 1:00 PM CDT for Calhoun County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2002, 1:00 PM CDT (18:00 UTC)
- Expired
- May 29, 2002, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 291802 FFWLIT ARC013-292000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT WED MAY 29 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS * UNTIL 300 PM CDT * AT 1255 PM...DOPPLER WEATHER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS WERE BECOMING MORE SCATTERED ACROSS CALHOUN COUNTY...WITH WIDESPREAD PRECIPITATION ENDING. HOWEVER...FLASH FLOODING IS OCCURRING AT THIS TIME...WITH HIGHWAY 274 BARRICADED IN A COUPLE OF AREAS NORTHWEST OF WOODBERRY DUE TO HIGH WATER. SECONDARY ROADS IN THE AREA ARE LIKELY EXPERIENCING HIGH WATER PROBLEMS AS WELL. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. LAT...LON 3366 9247 3355 9247 3351 9273 3363 9269 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 11:10 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 29, 11:10 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1110 AM CDT WED MAY 29 2002
STUBBORN STORM SYSTEM ALOFT IN EASTERN OKLAHOMA MAKING VERY SLOW
PROGRESS TO THE EAST THIS MORNING. AHEAD OF THE SYSTEM...SCATTERED
TO NUMEROUS SHOWERS/THUNDERSTORMS OCCURRED IN ARKANSAS ON MONDAY...
TUESDAY...AND AGAIN THIS MORNING. THIS ESPECIALLY THE CASE IN
SOUTHERN AND WESTERN SECTIONS...WHERE MORE THAN 5 INCHES OF RAIN HAS
FALLEN IN SOME AREAS.
A FLASH FLOOD WATCH HAS BEEN POSTED IN SOUTHERN/WESTERN ARKANSAS
THIS AFTERNOON. THE WATCH INCLUDES AREAS WEST OF YELLVILLE...
DANVILLE...HOT SPRINGS...SHERIDAN AND WARREN.
SYSTEM ALOFT WILL BRING CONTINUED CHANCES FOR SHOWERS/THUNDERSTORMS
TONIGHT/THURSDAY BEFORE FINALLY MOVING SOUTH AND EAST OF REGION.
RIDGE OF HIGH PRESSURE WILL BUILD OVER ARKANSAS FROM THE PLAINS OVER
THE WEEKEND PROMISING DRY/WARMER WEATHER. (46)
.LZK...FLASH FLOOD WATCH THIS AFTERNOON SOUTHERN/WESTERN ARKANSAS...
ARZONES 3-12-21-22-30-37-38-40>42-52>55-62-63-66>68The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:55 AM CDT | Flash Flood Warning | LZK | Dallas | 65 min |
| May 29, 8:47 AM CDT | Flash Flood Warning | LZK | Calhoun | 2 hr |
| May 29, 10:58 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 2 hr |
| May 29, 4:12 PM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.